Couldn't find what you looking for?

TRY OUR SEARCH!


Hello. I'm 45 year old female and I would like to get some information about one drug that I'm using for some while now.
About six months ago I was diagnosed with hypothyroidism and lack of normal thyroid hormones.
All this time I was very over weight and I was very happy when my doctor told me that my thyroid condition is probably the cause of that.
Now, I'm taking several medications such as Premarin 2.5 mg, Paxil 20 mg (once a day) Synthyroid 50 mcg (once a day) and Lodine XL 400 mg (once a day). Doctor told me that this Synthyroid will probably cause weight loss but nothing happens and my weight stayed the same. What could be the problem?

Loading...


I know some things about this and I will gladly share them with you. Well, of course, your doctor was right.
I don’t know how much do you know about this but thyroid hormones are main metabolism hormones in the body which means- more thyroid hormones- less problems with body extra fat.
If you are lack of these hormones, primary sign is body overweight.
Using synthetic thyroid hormones such as Synthyroid should make you loose weight, but, I think you are on a very small dosage of thyroid replacement.
Ensure that your TSH is in the normal range or even slightly low to ensure that you are not under replaced. Talk with your doctor over this because this doesn’t sound logically to me!
Reply

Loading...

My husband and I talked with our endo dr. about trying Cytomel along with his Synthroid med. One is a T3 and the other is a T4 medication. Some people that have hypothyrodism reguire both. It has nade a world of difference in his health and weight lose. Some drs. are not up on this though, so good luck.
Carole
Reply

Loading...

the reason why weight loss hasn't occured the way you want it to is because of the synthetic hormones you are taking. excess estrogen blocks thyroid production. excess estrogen or estrogen dominance causes, amongst other things, weight gain. think of all those symptoms that are called PMS - they are down to excess estrogen. what you need to do is come off those hormones and use a natural progesterone cream and minimise exposure to foreign toxic estrogens in the environment.
then you will start to lose weight.

_[removed]_

if you have any questions anyone
Reply

Loading...

Hi. i realize this post is coming a while after the initial post... sorry. bad timing i guess.
anyway, i felt it necassary to chime in here about the thyroid issue. While i agree that in our present environment hormones are pumped into the food we eat and may indeed lead to an array of health issues, long-term and short-term, i have to say that thryoid hormone replacement therapy really has nothing to do with estrogen.
In cases of hypothyroidism, the thyroid has trouble producing the hormones that aid in metabolism of cells. The hormones T-4 AND T-3 are essential in this metabolic process. This tends to be a very complicated and debated issue amoung even the most up-to-date endrocrinologists, but many people do not do well on the most common thyroid drug (Synthroid). (some do... don't get me wrong). This stems from the fact that synthroid is solely T-4 replacement... and, in some cases, people simply lack the ability to convert T-4 into T-3 (the catalyst for metabolic function). In these cases, blood tests that look only at the TSH and T-4 levels in the blood return to normal, however, the most important thing- one's SYMPTOMS- do not change, or change very minutely.
Therefore, i have to back up the post that was placed earlier in this thread which included advice regarding combination therapy T-4 AND T-3... many people who had previously been only on T-4 replacement, then switch to combo therapy rave about the differences.
I am in no way an expert. I am 27 and a recently diagnosed thyroid patient. And, when faced with a problem such as this, I like to read up about it (knowledge is, after all, our best defense.)...
Therefore, i can say i have nosed around enough to know the facts that are out there and to know that there is much to be discovered in this matter. Hell, in 20 years they may discover that Armour will give me a tumor. (As of now, armour is my thyroid drug of choice; it has been absolutely amazing in helping with all of my hypo symptoms so far ...it has only been a couple weeks so far, so time will tell for the long term!)
BUT, please do not simply accept what anyone tells you as fact (even me ;-) ). Always always always ask questions and find the answers and the help that makes YOU feel better... one person's miracle drug may not be yours. But, EVERYONE deserves to be happy and healthy on all levels... weightloss does require work (i.e. "working" out), but please do not blindly accept people (even doctors) telling you that you will just have to live with the weight or that you just have to work way harder than others. Find a doctor that listens to you and a drug option that works for you... and continue to collect all the info you can... it cannot hurt you, only help you!
Good luck! And, now that my novel is done :-) , Love and Peace,
Alexis
Reply

Loading...

Synthroid is supposed to help you lose weight,thats what a dr told me. My friend who is over weight,the her dr. also put her on synthroid to lose weight. I have never gained weight on synthroid,and I have been taking it for 9 years now. The only thing that happened to me when they first started me on synthroid after I had radio active iodine to slow it down,was hair loss,because they put me on .75 mcg and that was to much,so they changed it to 50mcg. One dr I seen about six years ago took me off of it for seven months, because he said my thyroid levels were fine. The thyroid levels were normal because of the medication. What a Quack!!! I was blowing up not from food but from lack of medication.And my heart was beating very slow. My metabolism was so slow. I told him,I needed to go to a endogrinologist and he said, "Why I can take care of you." I knew something was severely wrong,and if I would of stayed and listened to this dr. I wouldn't be sitting here writing this. I could of died.That was fatal for me one dr. told me.What he did was so wrong to take me off of medication. So I went to the endo and sure enough,it was under active. I needed to go back on my synthroid. That dr. taking me off of my medication because he said my blood results were fine didn't know what he was talking about. I'm never supposed to go off my medication is what one dr. told me. I have to take it for life. So you should always go to an endo and not a primary care dr. for your thyroid,they are specialist on it. Some drs. are just plain Quacks. I really think the only thing that saved me, was, I was working out three times a week doing pilates,and god above. When I took the 50mcg of synthroid,all that bloat started to go down,and I was Me again. But I know for sure synthroid does not make you gain weight. A lot of people like to blame the medication. But its actually what you put in your mouth.
Reply

Loading...